Funnel Cloud, Waushara
- When
- July 4, 11:58 AM CST to 12:05 PM CST
- Where
- Waushara County, 2 mi S of Hancock
- Reported by
- Law Enforcement
- Coordinates
- 44.101, -89.520
Isolated showers developed along a weak surface boundary. A shower just south of Hancock in Waushara County produced a funnel cloud that was photographed by an officer with the Wisconsin State Patrol.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Isolated showers developed along a weak surface boundary. A shower just south of Hancock in Waushara County produced a funnel cloud that was photographed by an officer with the Wisconsin State Patrol.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 4, 3:24 AM CST, 8 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 424 AM CDT SAT JUL 4 2009 .SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERNS INCLUDE MINOR PCPN CHCS...CLOUD TRENDS AND TEMPERATURES. WILL HAVE TO CONTEND WITH THE ELUSIVE ISOLD SHOWER THREAT (REAL OR IMAGINED) AGAIN OVER THE NEXT COUPLE DAYS. A WEAK BOUNDARY THAT PRODUCED SOME SHOWERS NEAR MDZ/AUW EARLY THIS MORNING HAS SAGGED INTO CNTRL WI AND THE SOUTHERN FOX VALLEY. ALTHOUGH RADAR SHOWS THAT THE INITIAL SHOWER ACTIVITY HAS DISSIPATED...MODELS HINT THAT ISOLD CONVECTION MAY REDEVELOP NEAR THE LINGERING BOUNDARY THIS AFTERNOON. MODIFIED FCST SOUNDINGS SHOW CAPES OVER 500 J/KG NEAR OUR SOUTHERN CWA BORDER THIS AFTERNOON...SO WILL ADD A SMALL POP FOR SHRA/TSRA THERE. IN GENERAL...EXPECT A GRADUAL DECREASE IN CLOUD COVER AS THE DAY WEARS ON...WITH NORTHERN WI BECOMING MOSTLY SUNNY. DEEP MIXING THROUGH 800-750 MB SUPPORTS HIGH TEMPS IN THE 75 TO 80 RANGE ACROSS MOST OF THE FA...ALTHOUGH SOUTHEAST WINDS WILL KEEP LKSHR READINGS COOLER. IF ANY AFTERNOON CONVECTION DOES DEVELOP OVER C/EC WI THIS AFTERNOON...WOULD EXPECT IT TO DISSIPATE BEFORE THE EVG FIREWORKS SHOWS COMMENCE. WITH CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS... EXPECT TEMPERATURES TO COOL OFF NICELY TONIGHT...ESPECIALLY OVER N WI...WHERE A DRIER AIR MASS WILL BE IN PLACE. CANNOT RULE OUT SOME PATCHY FOG LATE...BUT WILL LET THE NEXT SHIFT TAKE A CLOSER LOOK AT THAT. USED A BLEND OF GUIDANCE FOR MIN TEMPS. ON SUNDAY...A S/W TROF WILL CLIP N WI DURING THE AFTERNOON...ALONG WITH THE LFQ OF A 90 KNOT JET. HAVE CONTINUED THE SMALL POPS FOR FAR NE WI DURING THE AFTERNOON...AND ADDED A MENTION OF THUNDER. GUIDANCE TEMPS IN THE UPPER 70S TO LOWER 80S LOOK REASONABLE. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY WEAK HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT... THEN REMAIN ACROSS THE AREA MONDAY AND MONDAY NIGHT. THE HIGH WILL THEN GRADUALLY SLIDE EAST OF THE REGION ON TUESDAY. AS THE HIGH MOVES EAST...CONVECTION EXPECTED TO BREAK OUT ACROSS THE PLAINS TUESDAY NIGHT...THEN SLIDE INTO WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT. HAVE RAISED RAIN CHANCES SLIGHTLY FOR BOTH PERIODS TO ACCOUNT FOR THIS SCENARIO. THURSDAY IS STILL LOOKING TO BE A VERY WARM DAY...PROBABLY HIGHER THAN WHAT IS ADVERTISED. CLOUDINESS AND LINGERING PRECIPITATION COULD PREVENT US FROM REACHING THE 90S. WILL LEAVE CURRENT FORECAST AS IS SINCE MODELS HAVE VARIOUS SOLUTIONS WITH RESPECT TO CONVECTION THURSDAY. LOOKING AT THE 00Z GFS...VERY WARM AIR SHOULD WORK INTO THE AREA WITH 700MB TEMPERATURES FROM +11C TO +13 C TO INHIBIT ANY CONVECTION THURSDAY AFTERNOON. LATER SHIFTS CAN FINE TUNE THE CLOUDS AND PRECIPITATION...AND HOW THE LATEST TRENDS WILL AFFECT MAXIMUM TEMPERATURES. BOTH THE GFS/ECMWF SUGGESTING +20 C 850MB AIR WILL WORK INTO WISCONSIN THURSDAY AFTERNOON. IF WE COULD MIX TO 850MB... TEMPERATURES WOULD CLIMB ABOVE 90. LOOKING AT THE BUFKIT SOUNDING... LATEST RUNS WOULD SUGGEST WE WOULD MIX TO ABOUT 875 MB. YESTERDAY...FRIDAY WAS LOOKING TO BE ANOTHER VERY WARM DAY. FRONTAL BOUNDARY DRAPED ACROSS THE AREA...CLOUDINESS AND PRECIPITATION COULD HAMPER HOW WARM WE WILL GET. PREVIOUS FORECAST WILL SUFFICE FOR NOW SINCE MODELS HAVE BEEN INDICATING VARIOUS SOLUTIONS ON THE FRONTAL POSITION AND THE ASSOCIATED CONVECTION AND CLOUDINESS ALONG THIS BOUNDARY. && .AVIATION...ASIDE FROM SOME PATCHY IFR VSBYS IN FOG OVER NC WI EARLY THIS MORNING...AND PERHAPS AGAIN LATE TONIGHT...ANTICIPATE MAINLY VFR CONDITIONS THROUGH TONIGHT. MID-LEVEL CLOUDS SHOULD SAG SOUTH AND GRADUALLY THIN OUT DURING THE DAY. IF ENOUGH HEATING OCCURS...ISOLD SHRA/TSRA MAY DEVELOP ALONG A WEAK SFC TROF OVER C/EC WI THIS AFTERNOON. CONFIDENCE WILL BE TOO LOW TO INCLUDE ANY MENTION OF PCPN IN THE 12Z TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/ECKBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CDT SAT JUL 4 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 426 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATE PART OF NEXT WEEK. HOWEVER...IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-050930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 426 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATE PART OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING THIS PERIOD. TSK/RE
The Green Bay radar (KGRB), 121 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169597.